Hello to all !!
I am deeply concerned about the drug Tramadol. My rheumy prescribed the drug for me some time ago. I finally got it filled. I've been taking it. It seems to be working great. I have very little pain. I'm also taking cymbalta 90mil, meloxacam, nexium,predisone 2.5.mil, Tramadol 50mil w/tylenol every6 hrs as needed. I hear the drug is addictive and causes seizures and SSRI syndrome. Is anyone else taking it ? If so do you have side effects? I'm really afraid. I was happy I felt better but I don't want to die because I was taking the wrong drugs. I don't have anly side effects right now. Also besides the Fibro my rheumy "thinks" I have RA or some other auto-immune disorder hence the anti-inflammtory drug(melox) and the predisone. What ever advise you give would be great. Thanks ! Take Care
The usage of Tramadol with Cymbalta is typically avoided. If you have been taking them and you are not having any noticable side-effects, then you may be one of those who can do so. One has to weigh the side-effects to the quality of life when taking medications.
I took Tramadol for 3 yrs. I could not take it with Effexor due to potential seizure activity. I had previously taken it with Cymbalta, but discontinued the Cymbalta after a few days. If possible, you may wish to change over to Lyrica or Neurontin (if you are taking the Cymbalta for neuropathy or FMS symptoms). If you are taking it for depression, there are other antideps that don't have the potential of serious side-effects that Cymbalta does.
Tramadol has less potential for addiction than other pain meds. There can be a psychological dependence, but the physical is also possible. When I discontinued it I had withdrawals for approx. 3 days (this was after using it daily for 3 yrs. as prescribed). I did not feel great going through it, but I didn't pull my hair out either. Just be sure to take the medication 'as prescribed'...that would be the one thing I would stress. Otherwise, you may want to discuss a different med. with your doc. (in place of the Cymbalta) to lessen chances of serotonin syndrome.
Thanks for the advice and information. I will talk to my rheumy to see what can be done to change up the meds.Again Thanks!!! It's wonderful you took the time out to answer my question and for that I am most greatful. Take Care and Feel Good!
The thing that I loved about Tramadol is that I never have the feeling of dependence, the worst part about it is yes, the withdraw stinks.
There are a lot of different interactions while taking medications for the treatment of depression and such. I'm on Lithium, and that has about 200 interactions. The point is to make a patient aware of the risks, like VaBreeze said.
If you have concerns, I'd talk to your doctor, and possibly your pharmacists. Doctors know a lot, but pharmacists may know a little bit more into those warnings too...
Right before I read your post, I've been reading the Tramadol withdrawl (withdrawal) thread under EmilyPost posts. I really suggest you read it and see what other users have experienced.
At my peak I was on both Cymbalta and Lyrica (for three years) plus eight Ultracet each day (for three years). I've discontinued both the Cymbalta and Lyrica (and this wasn't pretty!) and I am on the Ultracet "reduction plan" - down to two per day. This may be the hardest thing I've ever done in my life. The withdrawal horrific. Fibro pain is awful, unquestionably.Other than some constipation, I never had side effects with Ultracet either - only no pain.
VaBreeze is echoing what the pharma folks say: less potential for abuse. Recent literature suggests a different point of view. But that is not what is important here. I have two doctors who are liberal prescribers. There are concerns about this drug and its interactions. After a "short" honeymoon, you may find that you physically need to take more because the "withdrawl (withdrawal)" kicks in. This happened for me in at about 6 months and only got worse.
Believe me, I get it. All of it. Just proceed with caution.
The usage of Ultram/Tramadol is felt to be less addictive than pain medications having more of an opiate base (which are highly addictive and more likely to be abused). Notice that I did say it could be psychologically and physically addictive...just not to the degree found with other types of pain medications. If one had to choose something for pain, it may be the lesser of the evils. Just as some experience withdrawals from Lyrica; while others do not. My personal experience was that, after taking this medication for 3 yrs., as directed, it did result in some uncomfortable withdrawal symptoms which I found tolerable. However, each individual will have their own personal history and it's their decision as to whether or not the drug is effective in treating their pain and if they are willing to accept that there is a potential for addiction (as with any form of medication).
You're quite welcome LadyGeeGee. Thank you for your kind thoughts and take care.
Tramadol can and is HIGHLY addictive. Took it for six years, as prescribed by my doctor for hip pain. The withdrawal for me in December was pure HELL. I am so glad to hear that some here found it easy to get off from, but speaking only for myself, I not only had 4-5 days of shear agony, but months afterward I experienced sleeplessness, lack of focus, CFS, and stabbing pains in my feet.
Tramadol is NOT a safe alternative to "real opiates". It is a synthetic opiate, meaning simply that it is "man made" rat pooh.
The thing about tramadol is that it is relatively new and not entirely understood. It has recently been listed as a controlled substance in Sweden and in at least 5 states in the USA.
I have seen MANY people who post at EmilyPost say that it is FAR worse to withdraw from than ANY "real" opiate and even worse than gettting off heroin. And I believe them.
Please please please, don't be fooled into believing that this is a safe alternative to "real opiates". This stuff will take your name and kick your butt, even if taken at prescribed levels. And then there is the matter of "tolerance" and the way many people turn online to fule their increasing need to take more and more of this awful drug to feel LESS UNWELL over time on the drug.
Hi everyone !!!
First I'd to say thank you to everyone who chimed in this what became a debate. Thank you for your words of wisdom and insight. I decided to stay clear of the drug . I thought about it and I'm not willing to take the risk at this point. I did feel great ......LOL :) I'll stick with the cymbalta. I don't have any side effects from it. I've been on it for almost 2yrs. My dosage was increased recently to 90mil and I'm okay. I 'll keep trying and believing something will work. In the meantime I'm feeling pretty good today. Again thanks everyone!!! It proves why this site has been a life saver to me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.